MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SROM*STM ST,36+8L NK,22X17X165; S-ROM HIP SYSTEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SROM*STM ST,36+8L NK,22X17X165; S-ROM HIP SYSTEM : HIP FEMORAL STEM
Model Number 52-3422
Medical Device Problem Codes Loss of Osseointegration (2408); Biocompatibility (2886)
Health Effect - Clinical Codes Pain (1994); Weakness (2145); Discomfort (2330); Inadequate Osseointegration (2646); Test Result (2695); No Code Available (3191)
Date of Event 10/15/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).Initial reporter is attorney.
 
Event or Problem Description
Litigation alleges that the patient suffers from large amounts of toxic amounts of cobalt chromium metal ions and particles to be released into the patients blood, tissue, and bone surrounding the implant.It is also alleged that the patient suffers from pain, discomfort, and weakness.Update ad 04 may 2018: receipt of ppf and medical record.Ppf alleges loosening of stem.After review of medical records, patient was revised to address failed total hip arthroplasty.Added stem due to alleged loosening of stem.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key8168750
Report Number1818910-2018-78354
Device Sequence Number11127672
Product Code JDI
UDI-Device Identifier10603295171058
UDI-Public10603295171058
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K851422
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2009
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number52-3422
Device Catalogue Number523422
Device Lot Number1072794
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/22/2018
Supplement Date Received by Manufacturer05/05/2020
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date05/05/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight83